Advertisement

Communications in Mathematical Physics

, Volume 127, Issue 2, pp 225–238 | Cite as

Hierarchy structure in integrable systems of gauge fields and underlying Lie algebras

  • K. Takasaki
Article

Abstract

An improved version of Nakamura's self-dual Yang-Mills hierarchy is presentd and its symmetry contents are studied. The new hierarchy as well as the previous one represents a set of commuting dynamical flows in an infinite dimensional manifolds of “loop type”, but includes a large set of dependent variables. Because of new degrees of freedom the theory acquires a more symmetric form with richer structures. For example it allows a large symmetry algebra of Riemann-Hilbert type, which is actually a direct sum of two subalgebras (“left” and “right”). This phenomenon is basically the same as observed recently by Avan and Bellon on the case of principal chiral models. In addition to these rather familiar symmeties, a new type of symmetries referred to as “coordinate transformation type” are also introduced. Generators of the above dynamical flows are all included therein. These two types of symmetries altogether form a big Lie algebra, which lead to more satisfactory understanding of symmetry properties of integrable systems of guage fields.

Keywords

Manifold Integrable System Dynamical Flow Gauge Field Dimensional Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AB] Avan, J., Bellon, M.: Group of dressing transformations for itnegrable models in dimension two. Phys. Lett.213B, 459–465 (1988)Google Scholar
  2. [C] Chau, L.-L.: Chiral fields, self-dual Yang-Mills fields as integrable systems, and the role of the Kac-Moody algebra. In: Nonlinear Phenomena. Wolf, K. B. (ed.). Lecture Notes in Physics, Vol.189 Berlin, Heidelberg, New York: Springer 1983Google Scholar
  3. [DJKM] Date, E., Jimbo, M., Kashiwarai, M., Miwa, T.: Transformation groups for solution equations. In: Nonlinear integrable systems—Classical theory and quantum theory. Jimbo, M., Miwa, T. (eds.). Singapore: World Scientific 1983Google Scholar
  4. [FNR] Flaschka, H., Newell, A. C., Ratiu, T.: Kac-Moody Lie Algebras and Soliton Equations, Physica9D, 300–323 (1983)Google Scholar
  5. [HKLR] Hitchin, N.J., Kahlede, A., Lindström, U., Roček, M.: Hyperkähler Metrics and Supersymmetry. Commun. Math. Phys.108, 535–589 (1987)CrossRefGoogle Scholar
  6. [N] Nakamura, Y.: Transformation groups acting on a self-dual Yang-Mills hierairchy. J. Math. Phys.29, 244–248 (1988)CrossRefGoogle Scholar
  7. [SJ] Saint-Aubin, Y., Jacques, M.: Infinite-dimensional Life algebras acting on the solution space of various σ moduls. J. Math. Phys.28, 2463–2479 (1987)CrossRefGoogle Scholar
  8. [SS] Sato, M., Sato, Y.: Soliton equations as dynamical systems on infinite dimensional Grassmann manifold. In: Nonlinear partial differential equations in applied mathematics. Tokyo 1982, Lax, P. D., Fujita, H., Strang, G. (eds), North-Holland and Kinokuniya 1982Google Scholar
  9. [T1] Takasaki, K.: A new approach to the self-dual Yang-Mills equations. Commun. Math. Phys.94, 35–59 (1984)CrossRefGoogle Scholar
  10. [T2] Takasaki, K.: A new approach to the self-dual Yang-Mills equations II. Saitama math. J.3, 11–40 (1985)Google Scholar
  11. [T3] Takasaki, K.: Issues of multi-dimensional integrable systems In: Prospect of algebraic analysis. Kashiwara, M., Kawai, T. (eds.) New York: Academic PressGoogle Scholar
  12. [T4] Takasaki, K.: An infinite number of hidden variables in Hyper-Kähler metricis. J. Math. Phys.30, 1515–1521 (1989)CrossRefGoogle Scholar
  13. [T5] Takasaki, K.: Hidden symmetries of Hyper-Kähler metrics. RIMS-625, May 1988Google Scholar
  14. [UN] Ueno, K., Nakamura, Y.: Transformation theory for anti-self-dual equations and the Riemann-Hilbert problem. Phys. Lett.109B, 273–278 (1982)Google Scholar
  15. [Wa] Ward, R.S.: On the self-dual gauge fields. Phys. Lett.61A, 81–82 (1977); Completely solvable gauge-field equations in dimension greater than four. Nucl. Phys.B236, 381–396 (1984)Google Scholar
  16. [Wu] Wu,; Y.-S.: The group theoretical aspects of Infinitestimal Riemann-Hilbert transforms and hidden symmetries. Commun. Math. Phys.90, 461–472 (1983)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • K. Takasaki
    • 1
  1. 1.Research Institute for Mathematical SciencesKyoto UniversityKyoto-shiJapan

Personalised recommendations